Skip to content

Drug interactions

Levomilnacipran + Mirtazapine

Severity: Moderate

Levomilnacipran and Mirtazapine: moderate interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Combining a serotonin-norepinephrine reuptake inhibitor with mirtazapine increases the risk of serotonin syndrome, with agitation, tremor, hyperthermia, clonus and autonomic instability. The risk is highest on initiation and dose escalation.

What this interaction means in plain words

Levomilnacipran and Mirtazapine can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken.

Levomilnacipran belongs to Central Nervous System; Mirtazapine belongs to Central Nervous System.

Evidence level: Moderate

Why it happens

Additive serotonergic and noradrenergic activity.

What to do

Monitor for serotonin toxicity signs when starting or increasing either drug, using the lowest effective doses. Stop one or both drugs if symptoms develop.

What to ask your pharmacist

  • Should I take them at different times of day?
  • Does the dose of either medicine need to change?
  • Is there anything I should avoid, such as alcohol or certain foods, while on both?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Levomilnacipran and Mirtazapine, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Levomilnacipran with Mirtazapine?

MediHelp rates the interaction as moderate. Levomilnacipran and Mirtazapine can affect each other. The combination is often manageable, but it may need a change of dose, a change of timing, or extra checks while both are taken. Combining a serotonin-norepinephrine reuptake inhibitor with mirtazapine increases the risk of serotonin syndrome, with agitation, tremor, hyperthermia, clonus and autonomic instability. The risk is highest on initiation and dose escalation.

How serious is the interaction between Levomilnacipran and Mirtazapine?

MediHelp rates it moderate, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for serotonin toxicity signs when starting or increasing either drug, using the lowest effective doses. Stop one or both drugs if symptoms develop.

What other medicines interact with Mirtazapine?

MediHelp also lists interactions of Mirtazapine with, for example, Isocarboxazid, Phenelzine, Pimozide. The full list is on the Mirtazapine page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in